Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 156, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 11, 2002, 5:34 PM EDT for Fayette County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2002, 5:34 PM EDT (21:34 UTC)
- Expired
- Aug 11, 2002, 6:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Fayette County, OH
The radar
The Cincinnati radar (KILN), 35 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1954 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
253 WUUS51 KILN 112134 SVRILN OHC047-112200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 534 PM EDT SUN AUG 11 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN OHIO... * UNTIL 600 PM EDT... * AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTHEASTERN FAYETTE COUNTY...OR ABOUT 5 MILES NORTH OF GREENFIELD...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GOOD HOPE... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:00 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 11, 3:00 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 300 PM EDT SUN AUG 11 2002 CONVECTION BEGAN DEVELOPING LAST COUPLE OF HOURS MAINLY SOUTHERN AND WESTERN PARTS OF FA. THIS CONVECTION EXPECTED TO CONITNUE PAST SUNSET WITH SOME UPPER LEVEL SUPPORT FROM VORT MAX. HOWEVER...SHOULD SEE SOME DECREASE IN ACTIVITY LATER TONIGHT. MODELS CONTINUE TO BE SIMILAR THIS RUN WITH FRONT DAY 3 TO 4 SLOWING JUST A BIT. EXPECT CONVECTION TO DEVELOP AGAIN MONDAY AFTERNOON AND TUESDAY AFTERNOON IN SOUTHWEST FLOW. BEST CHANCES OF PRECIPITATION AHEAD OF AND WITH FRONT TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. MORE CLOUDINESS NEXT COUPLE OF DAYS THAN WE HAVE SEEN OF LATE SO HIGHS SHOULD BE A FEW DEGREES LOWER. MAV AND FWC GUIDANCE IS SIMILAR AND USED A BLEND OF TWO. .ILN...NONE. PARKER
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 4:29 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 31 min |
| Aug 11, 4:45 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 45 min |
| Aug 11, 5:13 PM EDT | Severe Thunderstorm Warning | ILN | Miami | 47 min |
| Aug 11, 5:18 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 42 min |
| Aug 11, 5:19 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 41 min |
| Aug 11, 5:25 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 50 min |
| Aug 11, 5:33 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 27 min |
| Aug 11, 6:58 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 32 min |
| Aug 11, 7:31 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 44 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.